New types of completeness in metric spaces



Downloads per month over past year

Garrido, M. Isabel and Meroño, Ana S. (2014) New types of completeness in metric spaces. Annales Academiae Scientiarum Fennicae, 39 (2). pp. 733-758. ISSN 1239-629X

[thumbnail of Meroño100libre.pdf]

Official URL:


This paper is devoted to introduce and study two new properties of completeness in the setting of metric spaces. We will call them Bourbaki-completeness and cofinal Bourbaki-completeness. These notions came from new classes of generalized Cauchy sequences appearing when we try to characterize the so-called Bourbaki-boundedness in a similar way that Cauchy sequences characterize the totally boundedness. We also study the topological problem of metrizability by means of a Bourbaki-complete or a cofinally Bourbaki-complete metric. At this respect, we obtain results in the line to the classical Cech theorem about the complete metrizability of a metric space X in terms of its Stone-Cech compactification beta X. Finally we give some relationships between these kinds of completeness and some properties related to paracompactness and uniform paracompactness in the framework of metrizable spaces.

Item Type:Article
Uncontrolled Keywords:Metric spaces; Bourbaki-completeness; cofinal Bourbaki-completeness; Bourbaki-bounded sets; totally-bounded sets; Stone-Cech compactification; uniform paracompactness
Subjects:Sciences > Mathematics > Topology
ID Code:26875
Deposited On:30 Sep 2014 11:20
Last Modified:12 Dec 2018 15:12

Origin of downloads

Repository Staff Only: item control page